Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Immunologist Visit 3 Now On To Endocrinologist
Mar 10, 2010

Hi Dr. Bob,

I wrote to you before and have had 11 negative hiv tests since 2003. I had gone to an immunologist and he found I had low testosterone. He ordered an MRI of the pituitary gland and also an ultrasound of the testicles. Neither test really showed anything to cause the low testosterone, which just makes me more worried.

I feel that I have signs of lipodystrophy, my legs ache every day and seem to be thinning. Same with forearms. I've gained weight lately, but it's in my belly.

If you have spasms in your legs, like they sort of kick on their own once in a while or especially at night before going to sleep, is that neuropathy? They're not falling asleep, but they just sort of spasm on their own.

The immunologist is sending me to a endocrinologist to try and either find the reason for low testosterone or else just give me a supplement.

Can testosterone replacement stop or reverse muscle loss and thinning like I'm seeing in my legs?

Thanks,

Matt

Response from Dr. Frascino

Hello Matt,

Why are you continuing to perseverate on a disease for which there is overwhelming and irrefutable evidence proving you don't have it??? You've had 11 negative tests since 2003. ELEVEN!!! Frevinsakes Matt!

The leg spasms you describe are not at all consistent with neuropathy.

Hypogonadism (low testosterone) is a fairly common condition. The vast, vast majority of cases have nothing to do with HIV/AIDS! I'm confident the endocrinologist will help you sort this problem out.

Testosterone replacement therapy will help you build muscle and lose fat, particularly if you hit the gym regularly.

Dr. Bob



Previous
Depressed and anxious - 3rd post
Next
you are a great men please help me (part 2)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement